MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US DXTEND GLENOSPHERE STD D38MM; DELTA XTEND IMPLANTS : SHOULDER GLENOSPHERE

DEPUY ORTHOPAEDICS INC US DXTEND GLENOSPHERE STD D38MM; DELTA XTEND IMPLANTS : SHOULDER GLENOSPHERE
Catalog Number 130760138
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/20/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that there was a removal of a suspected infected delta xtend shoulder implant from the right shoulder during an arthroplasty procedure.Glenoid metaglene was well fixed in glenoid.Purulent discharge was observed within the humeral canal, and intraoperative swabs were collected for analysis.The wound and humeral canal were irrigated with betadine, hydrogen peroxide and normal saline, and the a cement spacer with vancomycin was implanted.The original delta xtend implant had been placed due to failure of a previous orif (non-union) with plate and screws.The glenoid metaglene was well fixed in the glenoid at the time of explant.The patient's infection is not confirmed yet.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d10 (concomitant).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: removal of suspected infected delta xtend shoulder implant from the right shoulder.The product was not returned to depuy synthes; however, photos were provided for review.The photo and x-ray investigation revealed nothing indicative of a device nonconformance.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was not confirmed as the observed condition of the dxtend glenosphere std d38mm would have not contributed to the reported adverse event.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
DXTEND GLENOSPHERE STD D38MM
Common Device Name
DELTA XTEND IMPLANTS : SHOULDER GLENOSPHERE
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthpaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key24223645
Report Number1818910-2026-02027
Device Sequence Number15598164
Product Code HSD
UDI-Device Identifier10603295027768
UDI-Public(01)10603295027768(17)220228(10)5287959
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K192855
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Catalogue Number130760138
Device Lot Number5287959
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/19/2026
Supplement Date Received by Manufacturer02/19/2026
04/16/2026
Initial Report FDA Received Date01/30/2026
Supplement Report FDA Received Date02/24/2026
04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/16/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COMPETITOR CEMENT; COMPETITOR SLEEVE; COMPETITOR SLEEVE; DXTEND MBLOC HUM EPI 1 D10 STD; DXTEND METAGLENE; DXTEND SCREW LOCK D4.5X30MM; DXTEND SCREW LOCK D4.5X30MM; DXTEND SCREW NO LOCK D4.5X18MM; DXTEND STAND PE CUP D38 +3MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexFemale